MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383537
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
This system burst during injection.Response on (14-nov-2025) was the device being used on the patient when the problem occurred? - yes.Has the patient or user suffered any harm? if yes, please explain: the psychological impact of having to replace the catheter and repeat the examination with contrast injection.Was additional medical/medical intervention required? if yes, please explain - yes: need to replace a catheter and repeat the examination with contrast injection could you please specify the date of the event? 07/11/2025 around 1:45 am.
 
Additional Manufacturer Narrative
The complaint of a damaged extension tube was confirmed; however, the root cause could not be determined.One 20g nexiva iv catheter was provided with evidence of use.The extension tubing was ballooned.The damage likely occurred during use; however, the root cause could not be determined.This type of damage can occur if the catheter is kinked, obstructed, or pressurized beyond the pressure limit.No occlusions or manufacturing defects were identified on the returned sample.The instructions for use (ifu) indicate to avoid kinking or obstructing catheter during power injection.In the event of an occlusion, power injector pressure-limiting features may not prevent catheter failure.The ifu also indicates that the 22-18 ga (0.9-1.3 mm) devices are suitable for use with power injectors set to a maximum pressure of 300 psi (2068 kpa) when access ports not suitable for use with power injectors are removed.There were no other similar complaints from the implicated lot.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23652530
Report Number1710034-2025-01875
Device Sequence Number4823985
Product Code FOZ
UDI-Device Identifier00382903835379
UDI-Public(01)00382903835379(11)250521(17)280430(10)5141070
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383537
Device Lot Number5141070
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown